Please can someone answer or help. My Mum is in hospital and I discovered they’ve been giving her Madopar CR 100/25 (sustained release) all day instead of her Madopar 100/25 (blue and white) pills all day. If they’ve got it wrong at every dose, she’s probably had 4 Madopar CR during the day; she usually gets one at bedtime. She was very drowsy but I just put it down to not sleeping well last night. I’ve now told them which pill is which, but am worried sick about what the extra Madopar CR is doing to her.
Overdose of Madopar CR - urgent help ... - Parkinson's Movement
You can take a huge amount of madapor without ill effects apparently. She’ll be fine though might feel a bit nauseous. Lucky you noticed this though.
okay thank you very much for your reply. I'd been trying to work it out myself how it would affect her. But she's not good anyway after a fall, lots more confused and physically less able, so an upset in her medications isn't going to help. She was eating better today actually so there wasn't any sign of nausea while I was there, but it might hit later I suppose. Thanks very much for responding, I appreciate it.
Madopar 100/25 and Madopar100/25CR are the same dosage. CR means controlled release so it’s released slower into the body and evens out on/off . Unfortunately it’s a trade off as while the off period is improved the on period is slightly less that’s why it’s usually given at night .
hi harebell well its not the mardopar thats doing it as she is on a very low dose.it must be something else im just not sure whats going wrong ,regards
people really need an advocate when they are in the hospital. its good that you were paying attention. dont be afraid to question EVERYTHING, meds, treatments, tests, and look at every pill. and dont be afraid to refuse anything. most hospitals are teaching hospitals, and students learn from patients treatments.
Sorry for the belated reply but thank you very much all for your replies. Thankfully she doesn't seem to have had any issues as a result of being given the Madopar CR by mistake. I had another go at them and they've made a note on the bottles and on the drug list about the different colour of the pills. Not to say it won't happen again
I phoned the Parkinsons.org helpline and they reassured me that she'd actually had an underdose rather than an overdose. As you say Bazillion and Motherfather, they told me that because of the slow release, the Madopar CR 100 actually equates to more of a dosage of 50. Not that getting too little Madopar was ideal either!
And yes jujulini, I wish I could be a 24 hour advocate for her - I'm in for 6 hours a day but I worry what's happening for the other 18, I really do. They don't like you questioning of course and I feel it's a fine balance between questioning stuff and antagonising them too much with my interference, you know. And I hate how they completely take over control, they decide (or Doctor will decide) and you're utterly helpless, and nobody informs you of anything if you don't go and ask what's going on. I wish I'd never called the GP out who admitted her. I try to fight the battles that matter; mind you, it all matters - pills, getting enough to drink, getting to the toilet, helped to eat (which I'm sure she isn't when I'm not there). For several days, they hadn't left her with the call buzzer at all; it was still stuck up above her bed. Not to mention her clean nightie being put on another patient, whilst the other patient's dirty washing was put in my Mum's locker. And I was told not to fuss that she didn't have a clean nightie, she would get a hospital gown! That probably goes on all the time, I suppose.
Not what you're looking for?
You may also like...
been taking her 25-100 dose 4x/day for almost two weeks. Ever since she switched fully to the...
plus one half of 25/100 IR every 4 hours. Also, amantadine, 100 mg twice per day. Also, 10 mg...
symptoms within minutes she gets Blethero spasm and her eyes glue shut. She is only able to see when
the Madopar so the question is
Can she take Madopar instead of Sinemet for all her daily doses?
initially gave her some of my madopar which gave some relief but the seizure meds she was prescribed